Van der Corput inequalities for Bessel functions

A. Baricz, Andrea Laforgia, Tibor K. Pogány

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this note, we offer some log-concavity properties of certain functions related to Bessel functions of the first kind and modified Bessel functions of the first and second kinds, by solving partially a recent conjecture on the log-convexity/log-concavity properties for modified Bessel functions of the first kind and their derivatives. Moreover, we give an application of the mentioned results by extending two inequalities of van der Corput to Bessel and modified Bessel functions of the first kind. Similar inequalities are proved also for modified Bessel functions of the second kind, as well as for log-concave probability density functions.

Original languageEnglish
Pages (from-to)78-87
Number of pages10
JournalIntegral Transforms and Special Functions
Volume26
Issue number1
DOIs
Publication statusPublished - Jan 15 2015

Fingerprint

Bessel function of the first kind
Modified Bessel Functions
Bessel functions
Bessel Functions
Neumann function
Log-concavity
Log-convexity
Log-concave
Friedrich Wilhelm Bessel
Probability density function
Derivative
Derivatives

Keywords

  • Bessel functions of the first kind
  • log-convexity
  • modified Bessel functions of the first and second kinds
  • probability density functions
  • trigonometricand hyperbolic functions
  • van der Corput inequality

ASJC Scopus subject areas

  • Applied Mathematics
  • Analysis

Cite this

Van der Corput inequalities for Bessel functions. / Baricz, A.; Laforgia, Andrea; Pogány, Tibor K.

In: Integral Transforms and Special Functions, Vol. 26, No. 1, 15.01.2015, p. 78-87.

Research output: Contribution to journalArticle

Baricz, A. ; Laforgia, Andrea ; Pogány, Tibor K. / Van der Corput inequalities for Bessel functions. In: Integral Transforms and Special Functions. 2015 ; Vol. 26, No. 1. pp. 78-87.
@article{2e8427a8d1974ded8d0f331d202a80b6,
title = "Van der Corput inequalities for Bessel functions",
abstract = "In this note, we offer some log-concavity properties of certain functions related to Bessel functions of the first kind and modified Bessel functions of the first and second kinds, by solving partially a recent conjecture on the log-convexity/log-concavity properties for modified Bessel functions of the first kind and their derivatives. Moreover, we give an application of the mentioned results by extending two inequalities of van der Corput to Bessel and modified Bessel functions of the first kind. Similar inequalities are proved also for modified Bessel functions of the second kind, as well as for log-concave probability density functions.",
keywords = "Bessel functions of the first kind, log-convexity, modified Bessel functions of the first and second kinds, probability density functions, trigonometricand hyperbolic functions, van der Corput inequality",
author = "A. Baricz and Andrea Laforgia and Pog{\'a}ny, {Tibor K.}",
year = "2015",
month = "1",
day = "15",
doi = "10.1080/10652469.2014.975419",
language = "English",
volume = "26",
pages = "78--87",
journal = "Integral Transforms and Special Functions",
issn = "1065-2469",
publisher = "Taylor and Francis Ltd.",
number = "1",

}

TY - JOUR

T1 - Van der Corput inequalities for Bessel functions

AU - Baricz, A.

AU - Laforgia, Andrea

AU - Pogány, Tibor K.

PY - 2015/1/15

Y1 - 2015/1/15

N2 - In this note, we offer some log-concavity properties of certain functions related to Bessel functions of the first kind and modified Bessel functions of the first and second kinds, by solving partially a recent conjecture on the log-convexity/log-concavity properties for modified Bessel functions of the first kind and their derivatives. Moreover, we give an application of the mentioned results by extending two inequalities of van der Corput to Bessel and modified Bessel functions of the first kind. Similar inequalities are proved also for modified Bessel functions of the second kind, as well as for log-concave probability density functions.

AB - In this note, we offer some log-concavity properties of certain functions related to Bessel functions of the first kind and modified Bessel functions of the first and second kinds, by solving partially a recent conjecture on the log-convexity/log-concavity properties for modified Bessel functions of the first kind and their derivatives. Moreover, we give an application of the mentioned results by extending two inequalities of van der Corput to Bessel and modified Bessel functions of the first kind. Similar inequalities are proved also for modified Bessel functions of the second kind, as well as for log-concave probability density functions.

KW - Bessel functions of the first kind

KW - log-convexity

KW - modified Bessel functions of the first and second kinds

KW - probability density functions

KW - trigonometricand hyperbolic functions

KW - van der Corput inequality

UR - http://www.scopus.com/inward/record.url?scp=84912046244&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84912046244&partnerID=8YFLogxK

U2 - 10.1080/10652469.2014.975419

DO - 10.1080/10652469.2014.975419

M3 - Article

AN - SCOPUS:84912046244

VL - 26

SP - 78

EP - 87

JO - Integral Transforms and Special Functions

JF - Integral Transforms and Special Functions

SN - 1065-2469

IS - 1

ER -